Sign in to follow this  
Followers 0
  • entries
  • comments
  • views

About this blog

Accutane Blog

Entries in this blog

Hi y'all!

I am on day 34 and have some new developments from the last couple of weeks. I now have muscle soreness for very minimal amounts of exercise. I worked out for 20 minutes yesterday and today I feel like I ran a marathon! I also have achy joints and some weird back pain going on- it feels more like a piercing pain in the middle of my spine.

In addition, I have had 2 8-hr migraine headaches over the last 2 weeks that did not respond to water or ibuprofen. I left work early yesterday and just lay in a dark room for 2 hrs, which seemed to to the trick.

Otherwise, I experience the same dry lips and T-zone area, my back is super itchy, and I generally feel tired- nothing sounds better than resting! On the plus side, the Accutane seems to have gotten rid of my usual insomnia- I am going to bed at 10pm every night, barely able to keep my eyes open. That is a great side effect!

Overall, these are tolerable symptoms. I feel like I am about 80 yrs old, but it is okay as long as these side effects are temporary. Has anyone else experience muscle soreness? I read on wikihealth that this is common, but I didn't see that in any of the source materials the derm provided. Thanks for the feedback.

My skin looks fantastic! Cerave lotion, neutrogena face lotion, and aquaphor lip balm are saving my life :)


Okay, so i have been on accutane for 22 days and felt great for the most part. My skin and lips are still dry and I am applying lotion multiple times per day. In addition, my skin seems to require more exfoliation than usual- if I dont do it I look like a mess when I go out. However, I am not wearing make-up at all these days and my face has a nice shiny glow.

I am extremely sensitive to light. Just riding in the car on a sunny day gave me a sunburn. I am going to need to get a more face friendly suntan lotion, bc the simple spf makeup and lotion I have are not strong enough.

One new symptom began. I am EXHAUSTED suffering from extreme fatigue. I am not always the most active person, but I NEVER take naps, and now I need at least one or 2 and feel tired after very basic non strenuous activity. I looked online and wikihealth said this is normal in the 2nd month and will subside as my body learns how to absorb this much vitamin A. Another blog indicated this is caused by toxic levels of vitamin A in the system and that I should call the derm...I am not an alarmist, so will wait until my first appt on Wednesday to talk about it.. what do you all think?

New development! I have started to get nose bleeds, which I assume is from dry skin inside my nose. My least favorite side effect so far. Other than that, same as yesterday, with dry lips and skin, but generally feeling well!

So, day 5-16 were interesting. I no longer feel anxious and can sleep at night, which is quite a relief. I just make sure to take the 2nd dose of accutane before 3pm,

Does anyone know how much time you are supposed to keep between doses?

In other news, my skin is SERIOUSLY DRYING UP. This is great for acne treatment, but truly itchy and even a bit painful. My face is peeling and my lips are extremely dry. I cannot go anywhere without lip balm and lotion my skin about 5-6 times a day

My skin is still breaking out around the chin, but the rest of my skin (including all over body: back, backs of legs and arms) feel much smoother. I did not have cystic acne there, but apparently the tiny little raised bumps were a result of some sort of bacteria/sebacious excretion. So nice to have smooth skin!

I drank alcohol this weekend in honor of Halloween, my favorite holiday. I really do not suggest alcohol intake. I didn't take accutane on Saturday to be safe. I felt drunker than usual given the relatively small amount i consumed (4 drinks) and my hangover was terrible. I would consider myself to be a moderate drinker, highly capable of tolerating alcohol sans hangover. I spent the last 2 days in full recovery mode. Sooooooo, doctors orders acknowledged and heard.. Accutane DOES effect your liver, making it difficult to ingest and efficiently filter additional toxins like alcohol....

Another question: Does anyone know how much fatty food you have to ingest with accutane? I ask bc i don't usually eat breakfast bc i cant get my act in gear in the morning, so i have just been eating a light snack (like 3 bites) with pill. Will this work?

I wanted to give a little note about insurance. I pay $200 per month in insurance, which is a little pricey. However, I only pay $10 for my Accutane prescription and $20 for each derm visit. I have Cigna Premium, which is more comprehensive than others, but I really think it is worth it. Accutane is really expensive!

Day 5

So, day 5...I finally got a full nights sleep by stepping down my dosage, taking only 1 pill a day. I checked with the doc and he said it was alright to do and just slowly add more mgs per day. I hadnt really slept all week, so this was great. So far, so good. My lips are really dry so I am using Burts Bees. My skin is starting to get a little itchy, but not severely dry as of yet. The acne I currently have is starting to go away- notable in particular bc of one cystic acne nodule that has been on my cheeck for about a month, which after 5 days is FINALLY going away. I do still feel anxious for a few hours after taking each pill, but I am exercising and trying to stay physically active to counteract it, which seems to help or at least take my mind off of it.

Generally feeling upbeat and going strong! I'll check back in after the weekend :)

I just started taking Accutane. My doctor placed me on it because I have chronic, cystic, scarring acne that has not responded to differin, clyndamyacin, and regular treatment regimens. I wish I had done this in high school, before turning 30, before scarring, but I have faith that my skin will recover nicely in time. This blog will primarily focus on my physiological, mental, and emotional response to this drug. I am somewhat nervous about the side effects, so I think tracking them may help me manage this and ensure I take care of my body and wellness first. I have a history of depression, am somewhat overweight, and want to start family planning in the next year. The doctor placed me on 30mg of accutane, two pills per day.

Day 1

I felt a little anxious and had some difficulty sleeping due to increased energy. I noticed that my heart raced a bit directly after taking the pill, but that symptom abated after an hour or so. I had some severe abdominal cramping and experienced diarrhea and indigestion all day.

Day 2

My skin and lips already started drying up and I bought cerave lotion and burts bees lip balm. I have to apply the lip balm about every half hour, but as long as I have it I feel fine. My skin is clearing up and has a slightly smoother texture, even in areas where my cystic acne was not present. I am currently using Cetaphil and have no new acne nodules (phew!)

Day 3

Skin and lips still obviously drying out. I am no longer experiencing diarrhea, but I did not sleep much at all last night. I didnt remember seeing insomnia as one of the side effects, but I think it must be related to anxiety. I am not mentally or emotionally stressed, but I can just feel physical symptoms of stress (surges of energy, stomach flips). I am lotioning my hands and feet multiple times per day, but this likely has to do with the fall weather change as well.

I am looking forward to clearer skin! I hope that the symptoms remain this mild- this will be a cake walk! One of my issues is remembering to fast before my appts so that my triglyceride levels remain low. Last time the doctor thought I was prediabetic, but when he followed up and asked if I remembered to fast, I had to tell him that I ate a sandwich and juice right before the appt! Ooops.

Wish me luck! I will keep this blog up and let you know how it goes.


P.S. I made sure to create a small support network of friends who have tried accutane, so they will check in occasionally. I also asked my husband to watch my emotional or mental state and to let me know if he sees any signs of depression. I am fairly self aware (hence the blog), but it can't hurt to call upon your people

Sign in to follow this  
Followers 0